What you do is go to the search function above.
Put in 'rash 2012'
or 'rash 2011'
and read the links.
Or you scroll down on this page and read the two other threads about rashes.
Welcome to the forum.
You need to get on top of that rash right away. It will snowball if not treated right away.
First, you are on Incivek. Incivek can cause some pretty severe rashes, even life threatening. The other drugs can cause fairly bad rashes too.
Here are a couple of links to photos of the rashes and how they are categorized (mild, moderate, severe). There are also instructions on how to manage them and when to stop treatment. Be alert for worsening rash, and if necessary seek emergency care.
My treating team was very, very, very slow to do anything about the rash until I insisted. They caused me a great deal of misery while they were twiddling their thumbs doing nothing. Once I got on prescription treatment I felt so much better. (The over the counters were useless for me.)
I found the best treatment for my rash has been 50 mg of Hydroxyzine every 6 hours (oral) (stops itching and clears the rash). Also, fluocinonide ointment and clobetesol soln. helped locally where I put it (but it did nothing systemically). I used them in conjunction with the Hydroxyzine until the rash got under control and now I just mainly use Hydroxyzine because it is oral and will control the systemic drug reaction.
The best doctor to see for the rash is a dermatologist. They will usually get you the correct treatment. Maybe you can get in on an emergency basis. In the meantime, maybe you can get some prescription hydroxyzine and some prescription steroid ointment from your treating MD or from urgent care to tide you over until you see the dermatology doc.
I hope your rash does not get worse and I hope you get proper treatment for it. Best of luck.
Thanks I have the pills that will make the rash go away?
I can only tell you my experience. When I first got the rash the treating team did nothing. Then I finally got some fluocinonide ointment and slathered it on twice a day. It helped the itching and after several days or 2 weeks, the rash would subside. However, it just moved next door to a new spot. Then I had to repeat the procedure. During thios time I was also feeling just crummy. Finally I got the Hydroxyzine pills, a too low dose to begin with, but finally the correct dose. I felt better all over almost immediately and it stopped the itching. It took a while to clear the rash up. I had all sorts of different looking red bumps and blotches all over the place. The thing is, I felt so much better, was no longer itching to death, and the rash did eventually mostly clear and stay under control. I still have it and, if I forget to take the Hydroxyzine, I start itching and then the rash shows its ugly face. I think I will have it until the end of treatment and maybe longer, until the drugs get out of my system.
So all I can tell you is what I took and how it affected the rash. It was the only thing that really worked for me. I believe other people on the forum have used Hydroxyzine with success also. I surely hope it works for you.
Keep us posted.
Thanks I got that script Thursday I will stay with those pills see if it helps ,man nobody really said nothing about the rash, I just joined thanks again.
Hey Mark. Welcome to the forum :)
The rash can be a beast throughout tx, so Pooh is right -- stay on top of it with your docs. If you're not already......wear loose clothing. I found that if I wore anything clingy or tight (even my watchband), it caused me to itch even if the rash was in a different location. Sleep cooler, as the rash is worse at night. Ice it as much as you can. Try Gold Bond Medicated Lotion in the green bottle. Cannot believe docs said nothing about the rash, as it is a common side effect of both Incivek and Ribavirin. Hope you find relief real soon.
Mark your doctor should get yelled at no offense but my doctor gave me a choice between Invckik and the Victrelis and (Spelled wrong) Told me side effects on both they should have told you at least and warned you. There are good and bad on both for that reason I chose the other but I am anemic so there you go! Just took my 12th shot Friday and counting good news is you get off treatment 30 days sooner then when I do on the victrellis either way hang in there your on your way to recovery.